Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Eye-dea
Feb 9, 2007

I am current treating pink eye, a.k.a. conjunctivitis. I'm using TobraDex, a combination of Tobramycin and Dexamehasone. The HIV regimen I'm on is ATRIPLA. I noticed that before the diagnosis of pink-eye, the HIV treatment had caused a dryness and redness, and swelling of veins in the sides of the eyes. I found that the dexamehtasone component of the eye drops greatly reduced this, to the point where my eyes are as white now as they were before I started HIV treatment. I would suggest to the medical field that you look into some kind of dexamethasone treatment for healthy prognosis on the eyes of HIV patients. I suggest you talk to your colleagues about this and get back to me. Thanks.

Response from Dr. Henry

Use of corticosteroid eye drops can be helpful for some types of eye/conjuncitiva irritation. Chronic or indiscriminate use of steroid eye drops can cause serious eye problems such as trigger glaucoma or cataract formation as well as irrirating symptoms such as burning or worsen dry eyes or conjunctivitis. The vase majority of patients taking antiretrovirals including Atripla do not experience eye problems from their HIV meds. When I see patients with eye problems I have a low threshold for seeking help from my colleagues in ophthalmology. KH



Previous
What's causing.....?
Next
Discolorded Nail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement